I started having anxiety attacks in 2005 and my doctor put me on paxil. well paxil was the drug from hell not only did i gain 40 pounds, i lost my sex drive, lost interest in my friends and family and basically couldnt feel any emotions. In 2007 i told the doctor that this drug wasnt working for me so he put me on prozac. The withdrawls symptoms from the paxil were horrible and it took forever for the prozac to kick it. the prozac though i feel didnt really do a lot for me, i still continued to have anxiety attacks, trouble sleeping etc. It was like the prozac took the edge off. I have stopped taking prozac again which my doctor is aware of. the first week i felt fantastic and postive over the past weekend i feel joint stiffness, i cant sleep, im having some anxiety i feel like i cant breathe is this withdrawl from the prozac? I dontwant to be on antidepressants anymore, i want therapy. I just want to know if im going through prozac withdrawls and has anyone else felt like this??
Hello sammicat, I have been on both of those antidepressants (Currently just started on Prozac again) and I totally agree with you regarding the Paxil withdrawls. My doctor put me on Remeron as I came off the Paxil and it really helped. Let me sleep at night and wake up without too much anxiety. Did you cold turkey the Prozac? If you did you are most likely experiencing withdrawl symptons. I came off Prozac (the first time) without hardly any withdrawl symptoms but I tapperd myself slowly I think that was the key. And yes Prozac does tend to take a little longet to "kick in" So yes if you suddenly stopped taking Prozac you are probably experiencing withdrawls. And like you I don't want to be on antidepressants either, but generally everytime I come off them my racing thoughts/depression comes back. Therapy is a good idea and works very well in conjunction with anti depressants
depression has never been the real problem for me, it was always anxiety. I only get super depressed when i feel like the anxiety is running my life. I am hoping that i can control it but there are times when im not so sure.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.